close

Вход

Забыли?

вход по аккаунту

?

Chronic subdural hematoma causing Уtransient ischemic attacksФ in a young woman.

код для вставкиСкачать
decrease somewhat [2]. The number of presynaptic
dopamine receptors, however, drops by 20 to 25% after
long-term amphetamine or apomorphine administration
[2], as indicated by a significant reduction in the specific
binding of 3H-apomorphine in rat striatum [2]. Since presynaptic dopamine receptors operate by inhibiting the release of dopamine, this diminished number of presynaptic
receptors would permit more release of dopamine, accounting for dopaminergic “sensitization” by long-term
agonists.
It is reasonable to conclude, therefore, that loss of the
L-dopa effect with chronic use is due to desensitization of
postsynaptic neuroleptic/dopamine receptors and that
withdrawal of L-dopa would permit rehypersensitization of
these postsynaptic dopamine receptors [I]. Dyskinetic
movements seen early in the treatment of Parkinson disease may be due to postsynaptic dopaminergic supersensitivity, whereas dyskinesias seen with chronic L-dopa therapy and other dopaminergic agents are due to loss of inhibition by presynaptic dopamine receptors.
References
Lee T, Seeman P, Rajput A, et al: Receptor basis for
dopaminergic supersensitivity in Parkinson’s disease. Nature
273:59-61, 1978
Muller P, Seeman P: Presynaptic subsensitivity as a possible
basis for sensitization by long-term dopamine-mimetics. Eur J
Pharmacol 55:149-157, 1979
Nagy JI, Lee T, Seeman P, et al: Direct evidence for presynaptic and postsynaptic dopamine receptors in brain. Nature
274:278-281, 1978
Physician’s Responsibility
for-Patients with Epilepsy
Epileptic Drivers in Illinois
John S. Garvin, M D
Dr. Masland’s editorial (Ann Neurol4:485, 1978) says that
in ten states, including Illinois, “physicians are required by
law to report to the department of motor vehicles the
names of patients with epilepsy.”
This is not true in Illinois-responsibility lies with the
patient. when filling out the application for a driver’s
license. If the person reports seizures or episodes of loss of
consciousness, then a statement must be obtained from a
competent medical authority that in that physician’s opinion, the person can safely operate a motor vehicle. The
individual also agrees to authorize this medical authority to
report any change in his or her condition which would
impair the ability to operate a motor vehicle safely.
From the Department of Neurology, Abraham Lincoln School of
Medicine of the University of Illinois, 912 S Wood St, Chicago, IL
60680.
Chronic Subdural
Hematoma Causing
“Transient Ischemic
Attacks” in a Young
Woman
Kathern L. Plenge, MD,
and Volker K. H. Sonntag, M D
D r Masland’s editorial concerning physician’s responsibilities for drivers who have epilepsy provides useful information. In fact, many aspects in the lives of patients with
epilepsy require similar scrutiny and guidance. It is often
emphasized that the patient with a seizure disorder should
live as normal a life as possible, but the following two
examples indicate that even such routine activities as
bathing may represent serious potential hazards.
A by$-year-old girl had had generalized psychomotor,
myoclonic, and akinetic seizures since 5 months of age.
With the addition of valproic acid to phenytoin and
primidone, her seizure control had been better than at any
time previously, but she was not totally seizure free. A
17-year-old sibling was giving the patient a bath when the
child had a generalized seizure and drowned.
A 27-year-old man with normal intelligence had a history
of focal motor and psychomotor seizures. With phenytoin
and valproic acid he had experienced only an occasional
minor absence in the last six months. He died during a
seizure while taking a bath.
The report by Robin et a1 (Robin JJ, Maxwell JA, Pitkethly
DT: Chronic subdural hematoma simulating transient
ischemic attacks. Ann Neurol 4:154, 1978) describes
episodic neurological symptoms resembling transient ischemic attacks occurring in patients with chronic subdural
hematomas and disappearing when the hematoma is removed. The cause is unknown, but the inference was that
the attacks may reflect underlying cerebrovascular insufficiency on an arteriosclerotic basis.
We have recently observed a 27-year-old woman who,
during the third week after a mild head injury, developed
three 30-minute episodes producing numbness and weakness in the right hand, accompanied on one occasion by
expressive aphasia. She had no other symptoms and the
neurological examination was normal, but CT scans showed
a left frontal subdural hematoma. Following surgical removal of the large, semiliquid clot, she has had no further
symptoms during the subsequent six months. She has no
evidence of systemic vascular disease. The findings in this
patient would appear to discount preexisting cerebrovascular insufficiency as the cause of transient attacks with
subdural hematoma.
Author’s address: Neurological Associates, Inc., Chatham Village
Professional Bldg, 93 1 Chatham Lane, Columbus, OH 4322 1.
From the Department of Neurology and Neurosurgery, Maricopa
County Hospital, Phoenix, AZ 85008.
David S. Bachman, M D
Notes and Letters
279
Документ
Категория
Без категории
Просмотров
1
Размер файла
116 Кб
Теги
young, causing, ischemia, subdural, уtransient, woman, attacks, hematoma, chronic
1/--страниц
Пожаловаться на содержимое документа